Alert archive / Oklahoma / Wind Advisories in 2015

Wind Advisory 7, NWS Norman, OK

April 2, 201533 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas

NWS Norman, OK issued this wind advisory at Apr 2, 2015, 8:58 PM CDT for 33 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It took effect at Apr 3, 2015, 1:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2015, 8:58 PM CDT (01:58 UTC)
In effect from
Apr 3, 2015, 1:00 AM CDT
Expired
Apr 3, 2015, 1:00 PM CDT
In force
12 hr
Issued by
NWS Norman, OK
All 36 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1239 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WWUS74 KOUN 030158
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT THU APR 2 2015

OKZ004>030-033>038-TXZ083>085-031800-
/O.NEW.KOUN.WI.Y.0007.150403T0600Z-150403T1800Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH...
CHILLICOTHE...CROWELL...VERNON
858 PM CDT THU APR 2 2015

...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM CDT FRIDAY. 

* TIMING: OVERNIGHT THROUGH FRIDAY AFTERNOON

* WINDS: NORTH WINDS 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH

* IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST
  WEST ORIENTED ROADWAYS...ESPECIALLY IN HIGH PROFILE AND
  LIGHTWEIGHT VEHICLES. LIGHT OBJECTS THAT ARE NOT SECURED
  OUTDOORS MAY BE LOFTED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

AUSTIN
2 follow-up statements
499 
WWUS74 KOUN 030830
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
330 AM CDT FRI APR 3 2015

OKZ004>030-033>038-TXZ083>085-031630-
/O.CON.KOUN.WI.Y.0007.000000T0000Z-150403T1800Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH...
CHILLICOTHE...CROWELL...VERNON
330 AM CDT FRI APR 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* TIMING: UNTIL 1 PM FRIDAY.

* WINDS: NORTH WINDS 25 TO 35 MPH...WITH GUSTS 40 TO 45 MPH.

* IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST 
  WEST ORIENTED ROADWAYS...ESPECIALLY IN HIGH PROFILE AND 
  LIGHTWEIGHT VEHICLES. LIGHT OBJECTS THAT ARE NOT SECURED 
  OUTDOORS MAY BE LOFTED BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
559 
WWUS74 KOUN 031517
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1017 AM CDT FRI APR 3 2015

OKZ004>022-024>026-028>030-033-034-TXZ083-084-031630-
/O.CAN.KOUN.WI.Y.0007.000000T0000Z-150403T1800Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CANADIAN-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND-
POTTAWATOMIE-HARMON-GREER-HARDEMAN-FOARD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...PURCELL...
NORMAN...MOORE...SHAWNEE...HOLLIS...MANGUM...QUANAH...
CHILLICOTHE...CROWELL
1017 AM CDT FRI APR 3 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH GUSTY WINDS WILL PERSIST EARLY TODAY... WIND GUSTS ARE
EXPECTED TO REMAIN BELOW 40 MPH... THEREFORE THE WIND ADVISORY IS
CANCELLED FOR MUCH OF NORTHERN AND CENTRAL OKLAHOMA AND PORTIONS
OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

$$

OKZ023-027-035>038-TXZ085-031800-
/O.CON.KOUN.WI.Y.0007.000000T0000Z-150403T1800Z/
CADDO-GRADY-KIOWA-JACKSON-TILLMAN-COMANCHE-WILBARGER-
INCLUDING THE CITIES OF...ANADARKO...CHICKASHA...HOBART...ALTUS...
FREDERICK...LAWTON...VERNON
1017 AM CDT FRI APR 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

* WINDS: NORTH WINDS 25 TO 35 MPH...WITH GUSTS 40 TO 45 MPH.

* IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST 
  WEST ORIENTED ROADWAYS...ESPECIALLY IN HIGH PROFILE AND 
  LIGHTWEIGHT VEHICLES. LIGHT OBJECTS THAT ARE NOT SECURED 
  OUTDOORS MAY BE LOFTED BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 2, 6:38 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 2, 6:38 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT THU APR 2 2015

.DISCUSSION...
AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW.

&&

.AVIATION...
HAVE HIGH CONFIDENCE OF VFR CONDITIONS AT ALL SITES THROUGH 06Z.

A COLD FRONT WILL MOVE SOUTH AND THROUGH THE AREA BRINGING
INCREASING NORTH WINDS 06-15Z. A FEW GUSTS MAY EXCEED 35 KT.
SOME MVFR CEILINGS WILL LIKELY FORM BEHIND THE COLD FRONT.
-DZ MAY FORM AS WELL...BUT DID NOT MENTION DUE TO LOW CONFIDENCE
OF OCCURRENCE.

HAVE HIGH CONFIDENCE THAT ALL SITES WILL BECOME VFR AGAIN BY 20Z.

CHANCES FOR TSRA APPEAR TO BE TOO LOW TO MENTION AT ANY GIVEN
SITE AT THIS TIME.

MBS

&&

.PREV DISCUSSION... /ISSUED 244 PM CDT THU APR 2 2015/

DISCUSSION...
FRONT THAT MOVED INTO THE AREA OVERNIGHT INTO THIS MORNING STALLED
AND IS LIFTING BACK NORTH THIS AFTERNOON. THIS BOUNDARY WILL
CONTINUE TO LIFT NORTH THE REST OF THIS AFTERNOON AND EVENING.
SOME SEVERE STORMS WILL STILL BE POSSIBLE THIS EVENING IN SE
PORTIONS OF THE FA. A STRONGER COLD FRONT WILL MOVE ACROSS THE
REGION EARLY FRIDAY MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE FA NEAR AND
BEHIND THE FRONT. GUSTY NORTHERLY WINDS ARE EXPECTED BEHIND THE
FRONT FRIDAY MORNING. SOME GUSTS OVER 40 MPH ARE NOT OUT OF THE
QUESTION BUT MOST AREAS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY
CRITERIA SO WILL HOLD OFF ON ISSUING ONE FOR NOW AND LET LATER
SHIFTS MONITOR. THE SHOWERS AND THUNDERSTORMS WILL END FRIDAY
MORNING AS COOLER AND DRIER AIR MOVES INTO THE AREA.

COOL/COLD TEMPERATURES ARE EXPECTED FRIDAY NIGHT/SATURDAY MORNING
WITH SOME LOCATIONS DROPPING INTO THE MID 30S. SOME PATCHY FROST
MAY BE POSSIBLE IN PARTS OF NORTHERN OK. SHOWER AND THUNDERSTORM
CHANCES WILL RETURN SATURDAY NIGHT AND CONTINUE INTO SUNDAY AS WAA
DEVELOPS AND MOVES INTO THE FA. THE BEST CHANCE FOR RAIN WILL BE
IN SE PARTS OF THE FA. LOW HUMIDITIES ARE EXPECTED SATURDAY AND
MONDAY SO ELEVATED WILDFIRE POTENTIAL IS EXPECTED... ESPECIALLY
IN WESTERN PARTS OF THE FA.

ANOTHER FRONT IS EXPECTED TO MOVE INTO AND HANG OUT IN THE FA
NEXT TUESDAY INTO WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE WITH THIS FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  54  62  39  68 /  10  10   0   0
HOBART OK         50  64  37  66 /  10   0   0   0
WICHITA FALLS TX  60  67  41  67 /  10   0   0   0
GAGE OK           45  62  34  69 /  10  10   0   0
PONCA CITY OK     49  61  35  68 /  30  10   0   0
DURANT OK         66  70  42  66 /  20  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

84/17/17
Hazardous weather outlook, Apr 2, 7:05 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT THU APR 2 2015

OKZ004>048-050>052-TXZ083>090-031800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
705 PM CDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
A MARGINAL RISK REMAINS ACROSS PORTIONS OF NORTHERN AND EASTERN
OKLAHOMA...GENERALLY ALONG AND EAST OF A LINE FROM BLACKWELL...
TO STILL WATER.

A FRONTAL BOUNDARY IS NEARLY STATIONARY ACROSS NORTHERN OKLAHOMA.
AN ISOLATED STORM OR TWO MAY DEVELOP ALONG THIS BOUNDARY THROUGH
THE FIRST PART OF TONIGHT. IF A STORM CAN DEVELOP...THE ENVIRONMENT
WOULD BE FAVORABLE FOR SUPERCELLULAR STORMS...PRODUCING VERY LARGE
HAIL AND DAMAGING WINDS. A NARROW WINDOW OF OPPORTUNITY WILL
ALSO EXIST NEAR THIS BOUNDARY FOR A BRIEF TORNADO. HOWEVER...
CONFIDENCE IS STILL RELATIVELY LOW IN STORM INITIATION. STORMS
SHOULD MOVE EASTWARD INTO NORTHEASTERN OKLAHOMA AND SOUTHEASTERN
KANSAS QUICKLY. THE POTENTIAL FOR SEVERE STORMS WILL WANE LATE
TONIGHT...AS A COLD FRONT BRINGS A COOLER MORE STABLE AIRMASS
INTO OKLAHOMA.

.STRONG WINDS...
A STRONG COLD FRONT WILL MOVE ACROSS MUCH OF WESTERN...NORTHERN
AND CENTRAL OKLAHOMA BY SUNRISE FRIDAY.  STRONG WIND GUSTS TO
45 MPH WILL BE POSSIBLE BEHIND THE FRONT.

.FIRE WEATHER...
LOW AFTERNOON HUMIDITY IN WESTERN OKLAHOMA AND ADJACENT AREAS
OF NORTH TEXAS WILL COMBINE WITH THE VERY WARM TEMPERATURES AND
BREEZY WINDS TO ELEVATE FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.STRONG WINDS...
STRONG GUSTY WINDS WILL CONTINUE BEHIND A COLD FRONT FRIDAY
MORNING...BUT WILL SUBSIDE BY AFTERNOON.

.FIRE WEATHER...
THE FIRE DANGER WILL REMAIN HIGH TO VERY HIGH FRIDAY INTO EARLY
NEXT WEEK...MAINLY IN FAR WESTERN OKLAHOMA WHERE AFTERNOON
HUMIDITY VALUES WILL BE LOW...ESPECIALLY SATURDAY...MONDAY AND
TUESDAY.

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE SATURDAY INTO SUNDAY...
ESPECIALLY ACROSS SOUTHERN OKLAHOMA. THE POTENTIAL FOR SEVERE
STORMS WILL INCREASE BY MONDAY...AND CONTINUE INTO THE LATTER PART
OF NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

AUSTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:24 AM CDTFire Weather WatchOUNAlfalfa, Beckham, Custer, Dewey, Ellis, Greer and 10 more24 hr

Nearby

Wind Advisories in Oklahoma, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.